Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2001, 5:19 AM MDT for Grant County, Sioux County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2001, 5:19 AM MDT (11:19 UTC)
- Expired
- Jun 18, 2001, 6:15 AM MDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:00 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS53 KBIS 181119 SVRBIS NDC037-085-181215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 519 AM MDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA WESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 615 AM MDT * AT 519 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 44 MILES WEST OF SHIELDS...OR ABOUT 67 MILES EAST OF BOWMAN...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHIELDS AT 605 AM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MDT MONDAY MORNING FOR SOUTHWEST NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM MDT MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4632 10201 4593 10201 4595 10106 4637 10107
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:15 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 2:15 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT MON JUN 18 2001 STRONG SHORT WAVE ENTERING THE SOUTHWEST EARLY THIS MORNING WILL MOVE EAST...NORTHEAST ACROSS SOUTH CENTRAL ND AROUND NOON THEN EJECTING EAST NORTHEAST INTO NRN MN LATER THIS AFTERNOON. MAIN THREAT OF TSRA EXPECTED THRU THE MORNING OVER THE CWA...THEN NVA ON BACK SIDE WL SHOULD BRING A END OF OF THE PRECIP. SUFACE FEATURES CONFIRMS THIS AS INVERTED TROF MOVES OVER THE ERN AREAS OF ND AND WRN MN BY 18Z. HOWEVER LEFT OVER CONVECTION POSSIBLE ON BACK SIDE OF SYSTEM IN A UPPER NORTHWEST FLOW THIS AFTERNOON...BUT CHANCES ARE LOW. SURFACE HIGH BUILDS IN FROM THE WEST MONDAY NIGHT AND WILL DOMIN;ATE THE REGION THRU THE REMAINDER OF THE FORECAST PERIOD WITH DRY CONDITIONS. .BIS...NONE. RGT
In the hours before
Local storm report, Jun 18, 1:33 AM MDT, 3 hours 46 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
233 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM GLENBURN ND FUNNEL CLOUD
06/17/01 RENVILLE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
2 FUNNEL
CLOUDS WERE OBSERVED
BRIEFLY.
0833 PM (MIB)MINOT AFB ND 72 MPH TSTM GUST
06/17/01 WARD REPORTED BY AIR FORCE
BASE OBSERVER.
0841 PM (MIB)MINOT AFB ND 77 MPH TSTM GUST
06/17/01 WARD REPORTED BY AIR FORCE
BASE OBSERVER.
0841 PM GRANVILLE ND FLOOD
06/17/01 MCHENRY HEAVY RAINFALL RESULTED
IN LOCAL STREET
FLOODING.
. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
NNNNLocal storm report, Jun 18, 1:40 AM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION #2
NATIONAL WEATHER SERVICE BISMARCK ND
240 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM GLENBURN ND 2 FUNNEL CLOUDS
06/17/01 RENVILLE REPORTED BY LAW
0833 PM (MIB)MINOT AFB ND 72 MPH TSTM GUST
06/17/01 WARD REPORTED BY AIR FORCE BASE
OBSERVER.
0841 PM (MIB)MINOT AFB ND 77 MPH TSTM GUST
06/17/01 WARD REPORTED BY AIR FORCE
BASE OBSERVER.
0955 PM GRANVILLE ND FLOOD
06/17/01 MCHENRY HEAVY RAINFALL RESULTED
IN STREET FLOODING
REPORTED BY LAW
NNNNSpecial weather statement, Jun 18, 3:25 AM MDT, 1 hour 54 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 425 AM CDT MON JUN 18 2001 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA UNTIL NOON TODAY... FORECAST...LOW PRESSURE OVER SOUTHEAST MONTANA EARLY THIS MORNING WILL MOVE EAST ACROSS SOUTHERN NORTH DAKOTA THROUGH THE MORNING HOURS. .DISCUSSION...MOIST UNSTABLE AIR AHEAD OF THE LOW PRESSURE SYSTEM WILL ENHANCE THUNDERSTORM ACTIVITY ACROSS THE NORTH DAKOTA THROUGH THE MORNING HOURS. THUNDERSTORMS MAY BECOME SEVERE THIS MORNING WITH LARGE HAIL AND VERY HEAVY RAIN AS THE MAIN THREAT ACROSS SOUTHERN NORTH DAKOTA. THE THREAT OF SEVERE WEATHER WILL DIMINISH THIS AFTERNOON. SKYWARN SEVERE WEATHER SPOTTERS WILL LIKELY BE NEEDED OVER WESTERN AND CENTRAL NORTH DAKOTA UNTIL NOON TODAY. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. TURNERn
Local storm report, Jun 18, 4:34 AM MDT, 45 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
534 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION..... STAT+E ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 AM BOWMAN ARPT ND 70 MPH TSTM GUST
06/18/01 BOWMAN
NNNNLocal storm report, Jun 18, 5:05 AM MDT, 14 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
605 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 AM HETTINGER ND .88 INCH HAIL
06/18/01 ADAMS
0553 AM HETTINGER ND 63 MPH TSTM GUST
06/18/01 ADAMS
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:46 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 44 min |
| Jun 17, 7:44 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 61 min |
| Jun 17, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 60 min |
| Jun 17, 11:32 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 28 min |
| Jun 18, 3:38 AM MDT | Severe Thunderstorm Warning | BIS | Bowman | 67 min |
| Jun 18, 4:24 AM MDT | Severe Thunderstorm Warning | BIS | Adams | 66 min |
| Jun 18, 4:56 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.